Now, that you know the difference between Tylenol and Darvocet brands (see our previous post), we may add a few more details to it.
Besides "regular" Darvocet (which consists of 650 mg acetaminophen and 65 mg propoxyphene hydrochloride), there is another preparation of the drug known as Darvocet-N 100. In place of hydrochloride salt of propoxyphene, the latter contains propoxyphene napsylate, a different kind of salt which has a remarkable feature of being insoluble in water. Moreover, it gives lower peak blood level, so the experienced effects are milder while the treatment remains as effective. At the same time, due to the fact that Darvocet-N 100 pills cannot be dissolved for making an injection, they have a less potential for abuse. Snorting them is useless, too, because propoxyphene napsylate has to go through the intestines (be digested) to become effective.
Each single Darvocet-N 100 dose contains 650 mg acetaminophen and 100 mg propoxyphene napsylate ("N" and "100" seen in the drug's name). The medication is commonly available in pills, such as MYLAN 155, or Mallinckrodt's M 1721 pill. One may guess that the medicine is stronger that regular Darvocet with its 65 mg of propoxyphene (hydrochloride), but, in fact, the effects of 100 mg propoxyphene napsylate are approximately equal to 65 mg propoxyphene hydrochloride.
An essential fact is that any Darvocet pill contains as much as 650 mg acetaminophen, much more than any Tylenol preparation, including Tylenol Extra Strength. As the maximum amount of acetaminophen must not exceed 1000 mg per dose, or 4000 mg taken during the day, one has to be careful in order not to overdose (an acetaminophen overdose is harmful for the liver).